[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.147.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1976

Dermatitis Medicamentosa: A Pitfall for the Unwary

Author Affiliations

USA

USA

USA

Denver

Arch Dermatol. 1976;112(8):1178-1179. doi:10.1001/archderm.1976.01630320076032

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  We would like to bring your attention to a potentially dangerous situation involving two widely different but commonly prescribed topical medications.A 40-year-old woman had been seen by several physicians during a threeyear period for treatment of a mild perioral dermatitis. When she arrived in this area, she was seen by a dermatologist who prescribed several modes of therapy, with minimal success, before finally prescribing 0.05% fluocinonide ointment. During the next four weeks, her rash became progressively worse. She was seen in consultation with other dermatologists, and their differential diagnosis included polymorphous light eruption, systemic lupus erythematosus, pemphigus erythematosus, and airborne contact dermatitis. She was referred to our service for further examination. She had a severe, eczematous, painful, facial dermatitis with a papular telangiectatic component sparing the upper eyelids.When her topical medications were analyzed, it was discovered that the pharmacy had inadvertently given her 5%

First Page Preview View Large
First page PDF preview
First page PDF preview
×